Asterixis is a particular type of movement symptom where the muscles suddenly relax. The cause is usually liver disease, kidney disease or pulmonary disease. It can occur as a side effect of certain medications.
... More »
Causes of asterixis include:
- Pulmonary disease
- Respiratory insufficiency
- Kidney disease
- Uremic disease
- Kidney failure
- End-stage renal disease
- Liver disease ...
Similar SymptomsMore Similar Symptoms »
- Liver Disorders: The liver is a large organ that can have various disorders. Infection or inflammation of the liver is called hepatitis
... More on Liver Disorders »
- Kidney Disorders: Kidney disorders, or renal disorders, refers to any of the group of diseases that affect the kidneys. Acute kidney conditions
... More on Kidney Disorders »
- Kidney Failure: Kidney failure is inadequate function of the kidneys, also called renal failure. Kidney failure may be acute or chronic.
... More on Kidney Failure »
- Medication side-effect: Many medications can have side-effects that are unwanted. For example, a prescription drug might cause nausea or dizziness in
... More on Medication side-effect »
- Movement symptoms: Movement symptoms affect the ability to make voluntary, purposeful movements. Related symptoms include coordination symptoms (incoordination), muscle weakness, paralysis, motor
... More on Movement symptoms »
Related Symptom Topics
Read more about these related symptoms:More Symptoms »
Related Disease and Condition Topics
Read about these medical conditions related to Asterixis:More Diseases »
Note: This site is for informational purposes only and is not medical advice. See your doctor or other qualified medical professional for all your medical needs.